MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX ST MESH; SURGICAL MESH
Catalog Number 1201010
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Erosion (1750)
Date of Event 05/03/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported 4 weeks post-op the patient had a stroke, and per the surgeon it is possible this caused the erosion into the esophagus as the sutures did not hold.However, based on the information provided no conclusions can be made as to the degree to which the implant may have caused or contributed to the patient's post operative course.The adverse reactions section of the instructions-for-use supplied with the device states, "possible complications in hiatal hernia repair may include esophageal erosion.¿ a review of the manufacturing records was performed and found the lot was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units released for distribution in august 2023.Note, the date of event is considered to be a best estimate as 03-may-2024 based on the information provided.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
As reported, during a hiatal hernia repair with fundoplication on (b)(6) 2024 the patient was implanted with phasix st mesh.As reported the surgeon ¿thinks it¿s possible the patient may have an erosion due to the fact that the patient had a stroke 4-weeks post-op.¿ as reported the sutures didn¿t hold, and he believes ¿part of the suture and mesh may have eroded into the esophagus.¿ per the surgeon, no additional surgery is going to be performed at this time.The patient is stable and will be discharged.

Brand Name
PHASIX ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key19609128
Report Number1213643-2024-00331
Device Sequence Number6520423
Product Code OWT
UDI-Device Identifier00801741095320
UDI-Public(01)00801741095320
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K143380
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/28/2025
Device Catalogue Number1201010
Device Lot NumberHUHU0533
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2024
Initial Report FDA Received Date06/25/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale